Previous Articles     Next Articles

HETEROGENEOUS MULTISCALE METHOD FOR OPTIMAL CONTROL PROBLEM GOVERNED BY ELLIPTIC EQUATIONS WITH HIGHLY OSCILLATORY COEFFICIENTS

Liang Ge1, Ningning Yan2, Lianhai Wang3, Wenbin Liu4, Danping Yang5   

  1. 1. School of Mathematical Sciences, University of Jinan, Jinan 250022, China;
    2. Institute of Systems Science, Academy of Mathematics and System Science, Chinese Academy of Science, Beijing 10080, China;
    3. Shandong Provincial Key Laboratory of Computer Networks, Shandong Computer Science Center, Jinan 250014, China;
    4. KBS, University of Kent, CT2 7PE, UK;
    5. Department of Mathematics, East China Normal University, Shanghai 200062, China
  • Received:2015-10-28 Revised:2017-01-09 Online:2018-09-15 Published:2018-09-15

Liang Ge, Ningning Yan, Lianhai Wang, Wenbin Liu, Danping Yang. HETEROGENEOUS MULTISCALE METHOD FOR OPTIMAL CONTROL PROBLEM GOVERNED BY ELLIPTIC EQUATIONS WITH HIGHLY OSCILLATORY COEFFICIENTS[J]. Journal of Computational Mathematics, 2018, 36(5): 644-660.

In this paper, we investigate heterogeneous multiscale method (HMM) for the optimal control problem with distributed control constraints governed by elliptic equations with highly oscillatory coefficients. The state variable and co-state variable are approximated by the multiscale discretization scheme that relies on coupled macro and micro finite elements, whereas the control variable is discretized by the piecewise constant. By applying the wellknown Lions' Lemma to the discretized optimal control problem, we obtain the necessary and sufficient optimality conditions. A priori error estimates in both L2 and H1 norms are derived for the state, co-state and the control variable with uniform bound constants. Finally, numerical examples are presented to illustrate our theoretical results.

CLC Number: 

[1] A. Abdulle, On a priori error analysis of fully discrete heterogeneous multiscale FEM, SIAM Multiscale Model. Simul., 4:2(2005), 447-459.

[2] A. Abdulle, The finite element heterogeneous multiscale method:a computational strategy for multiscale PDEs, GAKUTO Int. Ser. Math. Sci. Appl., 31(2009), 135C184.

[3] A. Abdulle, A. Nonnenmacher, A short and versatile finite element multiscale code for homogenization problems, Comput. Methods Appl. Mech. Engrg., 198:37(2009), 2839-2859.

[4] G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23:6(1992), 1482- 1518.

[5] A. Brandt, Multi-level adaptive solutions to boundary value problems, Math. Comput., 31:138(1977), 333-390.

[6] L.Q. Cao, Multiscale asymptotic method of optimal control on the boundary for heat equations of composite materials, J. Math. Anal. Appl., 343:2(2008), 1103-1118.

[7] L.Q. Cao, J.J. Liu, W. Allegretto, N.N. Yan, A multiscale approach for optimal control problems of linear parabolic equations, SIAM J. Control Optim., 50:6(2012), 3269-3291.

[8] Z. Chen, Multiscale methods for elliptic homogenization problems, Numer. Meth. For PDEs., 22:2(2006), 317-360.

[9] P.G. Ciarlet, The Finite Element Method for Elliptic Problems, North-Holland, 1978.

[10] M. Dorobantu, B. Engquist, Wavelet-based numerical homogenization, SIAM J. Numer. Anal., 35:2(1998), 540-559.

[11] C. A. Duarte and J.T. Oden, An h-p adaptive method using clouds, Comput. Methods Anal. Mech. Engrg., 139:1(1996), 237-262.

[12] W. E and B. Engquist, The heterogeneous multiscale methods, Commun. Math. Sci., 1:1(2003), 87-132.

[13] W.E, P.Ming, P.Zhang, Analysis of the hetegeous multiscale method for elliptic homogenization problems, J. Amer. Math. Soc., 18:1(2005), 121-156.

[14] C. Fabre, J.P. Puel, E. Zuazua, Approximate controllability of the semilinear heat equation, Proc. Roy. Soc. Edinburgh Sect. A, 125:1(1995), 31-62.

[15] P. Henning, M. Ohlberger, B. Schweizer, An adaptive multiscale finite element method, SIAM Multiscale Model. Simul., 12:3(2014), 1078-1107.

[16] T. Hughes, G. Feijo, L. Mazzei, J.B. Quincy, The variational multiscale method a paradigm for computational mechanics, Comput. Methods Anal. Mech. Engrg., 166:1(1998), 3-24.

[17] T.Hou, X.Wu, A multiscale finite element method for elliptic problems in composite materials and porous media, J. Comput. Phys., 134:1(1997), 169-189.

[18] V.V. Jikov, S.M. Kozlov, O.A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer-Verlag, Berlin, Heidelberg, 1994.

[19] S. Kesavan, J. Saint, Homogenization of an optimal control problem, SIAM J. Control Optim., 35:5(1997), 1557-1573.

[20] J. Li, A multiscale finite element method for optimal control problems governed by the elliptic homogenization equations, Comput. Math. Appl., 60:3(2010), 390-398.

[21] R. Li, W.B. Liu, H.P. Ma, T. Tang, Adaptive finite element approximation of elliptic optimal control, SIAM, J. Control. Optim., 41:5(2002), 1321-1349.

[22] J.L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, SpringerVerlag, Berlin, 1971.

[23] J.L. Lions, Remarks on the theory of optimal control of distributed systems, in Control Theory of Systems Governed by Partial Differential Equations, Academic Press, New York, 1977, 1-103.

[24] J.L. Lions, Some Methods in the Mathematical Analysis of Systems and Their Control, Science Press, Beijing, 1981.

[25] J.J. Liu, L.Q. Cao, N.N. Yan, Multiscale asymptotic analysis and computation of optimal control for elliptic systems with constraints, SIAM J. Numer. Anal., 51:4(2013), 1978-2004.

[26] W.B. Liu, D. Tiba, Error estimates for the finite element approximation of a class of nonlinear optimal control problems, J. Numer. Func. Optim., 22(2001), 953-972.

[27] W.B. Liu, N.N Yan, A posteriori error estimates for convex boundary control problems, SIAM J. Numer. Anal., 39:1(2001), 73-99.

[28] W.B. Liu, N.N. Yan, A posteriori error analysis for convex distributed optimal control problems, Adv. Comp. Math., 15:4(2001), 285-309.

[29] W.B. Liu, N.N, Yan, A posteriori error estimates for optimal control problems governed by parabolic equations, Numer. Math., 93:3(2003), 497-521.

[30] W.B. Liu, N.N. Yan, A posteriori error estimates for optimal control of Stokes flows, SIAM, J. Numer. Anal., 40(2003), 1805-1869.

[31] W.B. Liu, N.N. Yan, Adaptive Finite Element Methods for Optimal Control Governed by PDEs, Series in Information and Computational Science, Science Press, Beijing, 2008.

[32] J.M. Melenk, I.Bäbuska, The partition of unity finite element method:basic theory and applications, Comput. Methods Appl. Meh. Engrg., 139:1(1996), 289-314.

[33] P.B. Ming, X.Y. Yue, Numerical methods for multiscale elliptic problems, J. Comput. Phy., 214:1(2006), 421-445.

[34] M. Sarkis, Nonstandard coase spaces and schwarz methods for elliptic problems with discontinous coefficients using non-conforming elements, Numer. Math., 77:3(1997), 383-406.

[35] J. Xu, L. T. Zikatanov, On multigrid methods for generalized finite element methods, Comput. Sci. Eng., 26(2003), 401-418.

[36] D.P. Yang, W.B. Liu, Y.Z. Chang, A priori error estimate and superconvergence analysis for an optimal control problem of bilinear type, J. Comput. Math., 26:4(2008), 471-487.

[37] H. Zoubairi, Optimal control and homogenization in a mixture of fluids separated by a rapidly oscillating interface, Electron. J. Diff. Equ., 2002:27(2002), 1-32.
[1] Liang Ge, Tongjun Sun. A SPARSE GRID STOCHASTIC COLLOCATION AND FINITE VOLUME ELEMENT METHOD FOR CONSTRAINED OPTIMAL CONTROL PROBLEM GOVERNED BY RANDOM ELLIPTIC EQUATIONS [J]. Journal of Computational Mathematics, 2018, 36(2): 310-330.
[2] Ruihan Guo, Liangyue Ji, Yan Xu. HIGH ORDER LOCAL DISCONTINUOUS GALERKIN METHODS FOR THE ALLEN-CAHN EQUATION: ANALYSIS AND SIMULATION [J]. Journal of Computational Mathematics, 2016, 34(2): 135-158.
[3] Hongfei Fu, Hongxing Rui. A PRIORI ERROR ESTIMATES FOR LEAST-SQUARES MIXED FINITE ELEMENT APPROXIMATION OF ELLIPTIC OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2015, 33(2): 113-127.
[4] Tianliang Hou, Yanping Chen. MIXED DISCONTINUOUS GALERKIN TIME-STEPPING METHOD FOR LINEAR PARABOLIC OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2015, 33(2): 158-178.
[5] C. Brennecke, A. Linke, C. Merdon, J. Schöberl. OPTIMAL AND PRESSURE-INDEPENDENT L2 VELOCITY ERROR ESTIMATES FOR A MODIFIED CROUZEIX-RAVIART STOKES ELEMENT WITH BDM RECONSTRUCTIONS [J]. Journal of Computational Mathematics, 2015, 33(2): 191-208.
[6] Yuping Zeng, Jinru Chen, Feng Wang, Yanxia Meng. A PRIORI AND A POSTERIORI ERROR ESTIMATES OF A WEAKLY OVER-PENALIZED INTERIOR PENALTY METHOD FOR NON-SELF-ADJOINT AND INDEFINITE PROBLEMS [J]. Journal of Computational Mathematics, 2014, 32(3): 332-347.
[7] Hongfei Fu, Hongxing Rui, Hui Guo. A CHARACTERISTIC FINITE ELEMENT METHOD FOR CONSTRAINED CONVECTION-DIFFUSION-REACTION OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2013, 31(1): 88-106.
[8] Michael Hinze, Ningning Yan, Zhaojie Zhou. Variational Discretization for Optimal Control Governed by Convection Dominated Diffusion Equations [J]. Journal of Computational Mathematics, 2009, 27(2-3): 237-253.
[9] Danping Yang, Yanzhen Chang, Wenbin Liu . A Priori Error Estimate and Superconvergence Analysis for an OptimalControl Problem of Bilinear Type [J]. Journal of Computational Mathematics, 2008, 26(4): 471-487.
[10] Ming Wang, Weimeng Zhang . Local a Priori and a Posteriori Error Estimate of TQC9 Element for theBiharmonic Equation [J]. Journal of Computational Mathematics, 2008, 26(2): 196-208.
Viewed
Full text


Abstract